Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
stonea22

Question about Spiro and Minera IUD

Recommended Posts

Hi, I have been on antibiotics for 17 years for acne. I took accutane twice. I just went to a new dermatologist because I wanted to get off the antibiotics. I have been on ampicillin most recently for 3 years. I can't handle the side effects anymore so I wanted another solution. I started Retin A and Clindyamicin about 3 weeks ago before completely going off antibiotics. I have been weaning off the ampicillin for the last 3 months. The antibiotics worked some but I still had 2-3 cysts and a few other pimples at any time.

The new dermatologist prescribed spironolactone. I had never heard of it or been given that as an option till I saw her. I have been reading the boards and reviews to learn a lot about it. I am a little worried about the side effects, but I am willing to give it a chance. I can't do accutane due to side effects, I am allergic to septra and doxy and can't live with a constant yeast infection anymore.

I have a Mirena IUD that I have had 8 years (on my second one) because it was the only thing that solved my migranes (hormonally linked). Since I got that, I haven't had a period at all.

Am I going to start getting a period again on Spiro? I really love not having it. Any thoughts? Any other advice?

I start the spiro tomorrow.

Thanks in advance

Share this post


Link to post
Share on other sites
Hi, I have been on antibiotics for 17 years for acne. I took accutane twice. I just went to a new dermatologist because I wanted to get off the antibiotics. I have been on ampicillin most recently for 3 years. I can't handle the side effects anymore so I wanted another solution. I started Retin A and Clindyamicin about 3 weeks ago before completely going off antibiotics. I have been weaning off the ampicillin for the last 3 months. The antibiotics worked some but I still had 2-3 cysts and a few other pimples at any time.

The new dermatologist prescribed spironolactone. I had never heard of it or been given that as an option till I saw her. I have been reading the boards and reviews to learn a lot about it. I am a little worried about the side effects, but I am willing to give it a chance. I can't do accutane due to side effects, I am allergic to septra and doxy and can't live with a constant yeast infection anymore.

I have a Mirena IUD that I have had 8 years (on my second one) because it was the only thing that solved my migranes (hormonally linked). Since I got that, I haven't had a period at all.

Am I going to start getting a period again on Spiro? I really love not having it. Any thoughts? Any other advice?

I start the spiro tomorrow.

Thanks in advance

How are you doing on the Spiro? I was just prescribed it and am starting it tonight for the first time. Did it help? Do you suffer from hormonal acne?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×